Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 6 (2010), 044, 29 pages      arXiv:1006.0301      http://dx.doi.org/10.3842/SIGMA.2010.044
Contribution to the Proceedings of the Eighth International Conference Symmetry in Nonlinear Mathematical Physics

Multi-Component NLS Models on Symmetric Spaces: Spectral Properties versus Representations Theory

Vladimir S. Gerdjikov a and Georgi G. Grahovski a, b
a) Institute for Nuclear Research and Nuclear Energy, Bulgarian Academy of Sciences, 72 Tsarigradsko chaussee, 1784 Sofia, Bulgaria
b) School of Mathematical Sciences, Dublin Institute of Technology, Kevin Street, Dublin 8, Ireland

Received January 20, 2010, in final form May 24, 2010; Published online June 02, 2010

Abstract
The algebraic structure and the spectral properties of a special class of multi-component NLS equations, related to the symmetric spaces of BD.I-type are analyzed. The focus of the study is on the spectral theory of the relevant Lax operators for different fundamental representations of the underlying simple Lie algebra g. Special attention is paid to the structure of the dressing factors in spinor representation of the orthogonal simple Lie algebras of Brso(2r+1,C) type.

Key words: multi-component MNLS equations; reduction group; Riemann-Hilbert problem; spectral decompositions; representation theory.

pdf (429 kb)   ps (273 kb)   tex (45 kb)

References

  1. Ablowitz M.J., Kaup D.J., Newell A.C., Segur H., The inverse scattering transform - Fourier analysis for nonlinear problems, Studies in Appl. Math. 53 (1974), 249-315.
  2. Ablowitz M.J., Prinari B., Trubatch A.D. Discrete and continuous nonlinear Schrödinger systems, London Mathematical Society Lecture Note Series, Vol. 302, Cambridge University Press, Cambridge, 2004.
  3. Athorne C., Fordy A., Generalised KdV and MKDV equations associated with symmetric spaces, J. Phys. A: Math. Gen. 20 (1987), 1377-1386.
  4. Beals R., Sattinger D.H., On the complete integrability of completely integrable systems, Comm. Math. Phys. 138 (1991), 409-436.
  5. Bourbaki N., Éléments de mathématique, Actualités Scientifiques et Industrielles, no. 1364, Hermann, Paris, 1975 (in French).
  6. Calogero F., Degasperis A., Spectral transform and solitons, Vol. I, North-Holland Publishing Co., Amsterdam - New York, 1982.
  7. Calogero F., Degasperis A., Nonlinear evolution equations solvable by the inverse spectral transform. I, Nuovo Cimento B 32 (1976), 201-242.
    Calogero F., Degasperis A., Nonlinear evolution equations solvable by the inverse spectral transform. II, Nuovo Cimento B 39 (1976), 1-54.
  8. Calogero F., Degasperis A., Coupled nonlinear evolution equations solvable via the inverse spectral transform and solitons that come back: the boomeron, Lett. Nuovo Cimento 16 (1976) 425-433.
  9. Degasperis A., Solitons, boomerons, trappons, in Nonlinear Evolution Equations Solvable by the Spectral Transform (Internat. Sympos., Accad. Lincei, Rome, 1977), Editor F. Calogero, Res. Notes in Math., Vol. 26, Pitman, Boston, Mass. - London, 1978, 97-126.
  10. Drinfel'd V.G., Sokolov V.V., Lie algebras and equations of Korteweg-de Vries type, J. Sov. Math. 30 (1985), 1975-2036.
  11. Faddeev L.D., Takhtadjan L.A., Hamiltonian methods in the theory of solitons, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1987.
  12. Fordy A.P., Kulish P.P., Nonlinear Schrödinger equations and simple Lie algebras, Comm. Math. Phys. 89 (1983), 427-443.
  13. Gakhov F.D., Boundary value problems, Pergamon Press, Oxford, 1966.
  14. Gerdjikov V.S., Generalized Fourier transforms for the soliton equations. Gauge-covariant formulation, Inverse Problems 2 (1986), 51-74.
    Gerdjikov V.S., Generating operators for the nonlinear evolution equations of soliton type related to the semisimple Lie algebras, Doctor of Sciences Thesis, JINR, Dubna, USSR, 1987 (In Russian).
  15. Gerdjikov V.S., The Zakharov-Shabat dressing method and the representation theory of the semisimple Lie algebras, Phys. Lett. A 126 (1987), 184-188.
  16. Gerdjikov V.S., Complete integrability, gauge equivalence and Lax representations of the inhomogeneous nonlinear evolution equations, Teoret. Mat. Fiz. 92 (1992), 374-386 (English transl.: Theoret. and Math. Phys. 92 (1992), 952-963).
  17. Gerdjikov V.S., Algebraic and analytic aspects of soliton type equations, in The Legacy of the Inverse Scattering Transform in Applied Mathematics (South Hadley, MA, 2001), Contemp. Math., Vol. 301, Amer. Math. Soc., Providence, RI, 2002, 35-68, nlin.SI/0206014.
  18. Gerdjikov V.S., Basic aspects of soliton theory, in Geometry, Integrability and Quantization, Editors I.M. Mladenov and A.C. Hirshfeld, Softex, Sofia, 2005, 78-125, nlin.SI/0604004.
  19. Gerdjikov V.S., On the spectral theory of the integro-differential operator Λ generating nonlinear evolution equations, Lett. Math. Phys. 6 (1982), 315-323.
  20. Gerdjikov V.S., The generalized Zakharov-Shabat system and the soliton perturbations, Teoret. Mat. Fiz. 99 (1994), 292-299 (English transl.: Theoret. and Math. Phys. 99 (1994), 593-598).
  21. Gerdjikov V.S., Grahovski G.G., Kostov N.A., Reductions of N-wave interactions related to low-rank simple Lie algebras. I. Z2-reductions, J. Phys. A: Math. Gen. 34 (2001), 9425-9461, nlin.SI/0006001.
  22. Gerdjikov V.S., On spectral theory of Lax operators on symmetric spaces: vanishing versus constant boundary conditions, J. Geom. Symmetry Phys. 15 (2009), 1-41.
  23. Gerdjikov V.S., Grahovski G.G., Ivanov R.I., Kostov N.A., N-wave interactions related to simple Lie algebras. Z2-reductions and soliton solutions, Inverse Problems 17 (2001), 999-1015, nlin.SI/0009034.
  24. Gerdjikov V.S., Grahovski G.G., Kostov N.A., Multicomponent equations of the nonlinear Schrödinger type on symmetric spaces and their reductions, Teoret. Mat. Fiz. 144 (2005), 313-323 (English transl.: Theoret. and Math. Phys. 144 (2005), 1147-1156).
  25. Gerdjikov V.S., Grahovski G.G., Kostov N.A., On the multi-component NLS-type equations on symmetric spaces: reductions and soliton solutions, Talk at Sixth International Conference "Geometry, Integrability and Quantization" (July 3-10, 2004, Varna).
  26. Gerdjikov V.S., Grahovski G.G., Kostov N.A., On the multi-component NLS-type Models and their gauge equivalent, Talk at the International Conference "Contemporary Aspects of Astronomy, Theoretical and Gravitational Physics" (May 20-22, 2004, Sofia).
  27. Gerdjikov V.S., Kaup D.J., Kostov N.A., Valchev T.I., Bose-Einstein condensates and multi-component NLS models on symmetric spaces of BD.I-type. Expansions over squared solutions, in Proceedings of the Conference on Nonlinear Science and Complexity (July 28-31, 2008, Porto, Portugal), to appear.
  28. Gerdjikov V.S., Kostov N.A., Reductions of multicomponent mKdV equations on symmetric spaces of DIII-type, SIGMA 4 (2008), 029, 30 pages, arXiv:0803.1651.
  29. Gerdjikov V.S., Kostov N.A., Valchev T.I., Solutions of multi-component NLS models and spinor Bose-Einstein condensates, Phys. D 238 (2009), 1306-1310, arXiv:0802.4398.
  30. Gerdjikov V.S., Kulish P.P., Expansions over the "squared" eigenfunctions of the matrix linear n×n system, Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova 101 (1981), 46-63 (in Russian).
    Gerdjikov V.S., Kulish P.P., The generating operator for the n×n linear system, Phys. D 3 (1981), 549-564.
  31. Gerdjikov V.S., Vilasi G., Yanovski A.B., Integrable Hamiltonian hierarchies. Spectral and geometric methods, Lecture Notes in Physics, Vol. 748, Springer-Verlag, Berlin, 2008.
  32. Grahovski G.G., Gerdjikov V.S., Kostov N.A., Atanasov V.A., New integrable multi-component NLS type equations on symmetric spaces: Z4 and Z6 reductions, in Geometry, Integrability and Quantization VII, Editors I. Mladenov and M. De Leon, Softex, Sofia, 2006, 154-175, nlin.SI/0603066.
  33. Helgasson S. Differential geometry, Lie groups and symmetric spaces, Pure and Applied Mathematics, Vol. 80, Academic Press, Inc. New York - London, 1978.
  34. Ieda J., Miyakawa T., Wadati M., Exact analysis of soliton dynamics in spinor Bose-Einstein condensates, Phys. Rev. Lett. 93 (2004), 194102, 4 pages.
  35. Ivanov R.I., On the dressing method for the generalized Zakharov-Shabat system, Nuclear Phys. B 694 (2004), 509-524, math-ph/0402031.
  36. Kaup D.J., Newell A.C., Soliton equations, singular dispersion relations and moving eigenvalues, Adv. in Math. 31 (1979), 67-100.
  37. Kostov N.A., Atanasov V.A., Gerdjikov V.S., Grahovski G.G., On the soliton solutions of the spinor Bose-Einstein condensate, Proceedings of SPIE 6604 (2007), 66041T, 5 pages.
  38. Li L., Li Z., Malomed B.A., Mihalache D., Liu W.M., Exact soliton solutions and nonlinear modulation instability in spinor Bose-Einstein condensates, Phys. Rev. A 72 (2005), 033611, 11 pages, nlin.PS/0603027.
  39. Lombardo S., Mikhailov A.V., Reductions of integrable equations: dihedral group, J. Phys. A: Math. Gen. 37 (2004), 7727-7742, nlin.SI/0404013.
    Lombardo S., Mikhailov A.V., Reduction groups and automorphic Lie algebras, Comm. Math. Phys. 258 (2005), 179-202, math-ph/0407048.
  40. Manakov S.V., On the theory of two-dimensional stationary self-focusing electromagnetic waves, Zh. Eksper. Teoret. Fiz. 65 (1973), 505-516 (English transl.: Sov. Phys. JETP 38 (1974) 248-253).
  41. Mikhailov A.V., The reduction problem and the inverse scattering problem, Phys. D 3 (1981), 73-117.
  42. Shabat A.B., The inverse scattering problem for a system of differential equations, Funkcional. Anal. i Prilozhen. 9 (1975), no. 3, 75-78 (in Russian).
  43. Shabat A.B., An inverse scattering problem, Differentsial'nye Uravneniya 15 (1979), 1824-1834 (in Russian).
  44. Uchiyama M., Ieda J., Wadati M., Multicomponent bright solitons in F=2 spinor Bose-Einstein condensates, J. Phys. Soc. Japan 76 (2007), 74005, 6 pages, cond-mat/0703805.
  45. Ueda M., Koashi M., Theory of spin-2 Bose-Einstein condensates: spin correlations, magnetic response, and excitation spectra, Phys. Rev. A 65 (2002), 063602, 22 pages, cond-mat/0203052.
  46. Wadati M., The modified Korteweg-de Vries equation, J. Phys. Soc. Japan 34 (1972), 1289-1296.
  47. Zakharov V.E., Manakov S.V., Novikov S.P., Pitaevskii L.I., Theory of solitons: the inverse scattering method, Contemporary Soviet Mathematics, Consultants Bureau, New York, 1984.
  48. Zakharov V.E., Mikhailov A.V., On the integrability of classical spinor models in two-dimensional space-time, Comm. Math. Phys. 74 (1980), 21-40.
  49. Zakharov V.E., Shabat A.B., Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Zh. Eksper. Teoret. Fiz. 61 (1971), 118-134 (English transl.: Sov. Phys. JETP 34 (1972), 62-69).
  50. Zakharov V.E., Shabat A.B., A scheme for integrating nonlinear equations of mathematical physics by the method of the inverse scattering transform. I, Funkcional. Anal. i Prilozhen. 8 (1974), no. 3, 43-53 (in Russian).
    Zakharov V.E., Shabat A.B., A scheme for integrating nonlinear equations of mathematical physics by the method of the inverse scattering transform. II, Funkcional. Anal. i Prilozhen. 13 (1979), no. 3, 13-23 (in Russian).

Previous article   Next article   Contents of Volume 6 (2010)